Alert archive / Texas / High Wind Warnings in 2024
High Wind Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 23, 2024, 2:03 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 24, 2024, 11:00 AM CDT. It was in force for 11 hr. 26 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2024, 2:03 PM CDT (19:03 UTC)
- In effect from
- Mar 24, 2024, 11:00 AM CDT
- Expired
- Mar 24, 2024, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 2:01 PM CDT | NON-TSTM WND GST 58 | 4 Ssw Dalhart, TX | ASOS station KDHT Dalhart (ASOS). |
| Mar 24, 2:32 PM CDT | TSTM WND GST 67 | 2 Wsw Clarendon, TX | Mesonet station 35 Clarendon 2W. |
| Mar 24, 2:32 PM CDT | TSTM WND GST 67 | 2 Wsw Clarendon, TX | Mesonet station 35 Clarendon 2W. |
| Mar 24, 2:40 PM CDT | TSTM WND GST 65 | 2 Wnw Lake Mcclellan, TX | Mesonet station 121 Lake McClellan 2NW. |
| Mar 24, 2:40 PM CDT | TSTM WND GST 65 | 2 Wnw Lake Mcclellan, TX | Mesonet station 121 Lake McClellan 2NW. |
| Mar 24, 2:43 PM CDT | TORNADO | 8 Sse Waka, TX | This tornado was photographed and filmed by multiple sources. It remained in a field and resulted in no known damage. |
| Mar 24, 2:43 PM CDT | TORNADO | 8 Sse Waka, TX | This tornado was photographed and filmed by multiple sources. It remained in a field and resulted in no known damage. |
| Mar 24, 2:58 PM CDT | TORNADO | 4 S Perryton, TX | The tornado developed in a field to the south of County Road M. It then crossed County Road M, where it snapped three power poles and overturned a portion of an irrigation pivot. The tornado then crossed Highway 83 where it caused loss of roofing material to a |
| Mar 24, 2:58 PM CDT | TORNADO | 4 S Perryton, TX | The tornado developed in a field to the south of County Road M. It then crossed County Road M, where it snapped three power poles and overturned a portion of an irrigation pivot. The tornado then crossed Highway 83 where it caused loss of roofing material to a |
| Mar 24, 3:03 PM CDT | TORNADO | 3 S Perryton, TX | Videos/pictures confirm a tornado touched down south of Perryton. There is damage to a barn, a center pivot was knocked over, and the roof on the hospital on the south side of Perryton was damaged. A survey team is planned to further investigate. |
| Mar 24, 3:04 PM CDT | HAIL 1 | 1 W Perryton, TX | Quarter size hail fell along Indiana Street. |
| Mar 24, 3:04 PM CDT | HAIL 1 | 1 W Perryton, TX | Quarter size hail fell along Indiana Street. |
| Mar 24, 3:04 PM CDT | HAIL 1.75 | 1 S Perryton, TX | Corrects previous hail report from 1 S Perryton. Reported came from over the phone. |
| Mar 24, 3:04 PM CDT | HAIL 1.75 | 1 S Perryton, TX | Corrects previous hail report from 1 S Perryton. Reported came from over the phone. |
| Mar 24, 3:05 PM CDT | HAIL 1 | 2 Sw Perryton, TX | Report of quarter size hail near the Southwest Loop Road and Spur 192. |
| Mar 24, 3:05 PM CDT | HAIL 1 | 2 Sw Perryton, TX | Report of quarter size hail near the Southwest Loop Road and Spur 192. |
| Mar 24, 3:05 PM CDT | TORNADO | 2 Sse Perryton, TX | This brief tornado touched down shortly after the first tornado as the mesocyclone occluded. Damage to a barn included loss of a door and some lifted roof panels near County Rd K, with additional damage to the Ochiltree Hospital where shingles and some roof ma |
| Mar 24, 3:05 PM CDT | TORNADO | 2 Sse Perryton, TX | This brief tornado touched down shortly after the first tornado as the mesocyclone occluded. Damage to a barn included loss of a door and some lifted roof panels near County Rd K, with additional damage to the Ochiltree Hospital where shingles and some roof ma |
| Mar 24, 3:15 PM CDT | HAIL 0.7 | 2 N Lela, TX | Multiple reports of pea to dime size hail in a swath from just west of Lela to Twitty. Pictures also indicate that it accumulated on the road. |
| Mar 24, 3:17 PM CDT | TORNADO | 2 Nw Shamrock, TX | This quick, brief tornado touched down to the north of I-40. Spotters had reported a funnel cloud had crossed I-40, but no damage was noted. The tornado caused damage to the Dalton O Gorman Rodeo Arena. Here it caused roof damage where a large section of the e |
| Mar 24, 3:17 PM CDT | TORNADO | 2 Nw Shamrock, TX | This quick, brief tornado touched down to the north of I-40. Spotters had reported a funnel cloud had crossed I-40, but no damage was noted. The tornado caused damage to the Dalton O Gorman Rodeo Arena. Here it caused roof damage where a large section of the e |
| Mar 24, 3:28 PM CDT | HAIL 0.7 | Twitty, TX | Pea to dime size hail fell near Twitty. |
| Mar 24, 3:41 PM CDT | TSTM WND GST 61 | 1 E Mclean, TX | |
| Mar 24, 3:41 PM CDT | TSTM WND GST 61 | 1 E Mclean, TX | |
| Mar 24, 3:47 PM CDT | HAIL 1.75 | 1 S Perryton, TX | Reported came from over the phone. |
| Mar 24, 4:43 PM CDT | NON-TSTM WND GST 67 | 1 E Mclean, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871 WWUS74 KAMA 231903 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 203 PM CDT Sat Mar 23 2024 TXZ001>020-317-240315- /O.UPG.KAMA.HW.A.0003.240324T1700Z-240325T0300Z/ /O.NEW.KAMA.HW.W.0003.240324T1600Z-240325T0300Z/ Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore- Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler- Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Kingsmill, Claude, Lake Marvin, Borger, Higgins, Lela, Dozier, White Deer, Hartley, Miami, Amarillo, Goodnight, Buffalo Lake, Four Way, Washburn, Boys Ranch, Bushland, Romero, Wayside, Vega, Briscoe, Stratford, Gruver, Canadian, Farnsworth, Lora, Wolf Creek Park, Shamrock, Panhandle, Umbarger, Waka, Lutie, Booker, Spearman, Canyon, Palo Duro Canyon State Park, Conlen, Perryton, Pantex, Wellington, Bootleg, Codman, Clarendon, Samnorwood, Glazier, Follett, Pampa, Dalhart, Ware, Wheeler, Skellytown, Dumas, Masterson, Wildorado, Twitty, Hereford, Channing, and Dawn 203 PM CDT Sat Mar 23 2024 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY... * WHAT...Southwest winds 40 to 45 mph with gusts up to 65 mph possible. * WHERE...The Panhandle of Texas. * WHEN...From 11 AM to 10 PM CDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust could cause visibility reduction at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COR
5 follow-up statements
111 WWUS74 KAMA 240335 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1035 PM CDT Sat Mar 23 2024 TXZ001>020-317-241145- /O.CON.KAMA.HW.W.0003.240324T1600Z-240325T0300Z/ Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore- Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler- Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Spearman, Wayside, Kingsmill, Vega, Dozier, Bushland, Higgins, Ware, Panhandle, Claude, Clarendon, Waka, Codman, Briscoe, Bootleg, Canyon, Dumas, Shamrock, Perryton, Miami, Goodnight, Channing, Gruver, Four Way, Farnsworth, Samnorwood, Borger, Conlen, Masterson, Amarillo, Buffalo Lake, Pampa, Follett, Lela, Lake Marvin, Lutie, Stratford, Wildorado, Palo Duro Canyon State Park, Lora, Dalhart, Pantex, Washburn, Skellytown, Wheeler, Wolf Creek Park, Wellington, Romero, Twitty, White Deer, Canadian, Glazier, Hereford, Boys Ranch, Umbarger, Hartley, Booker, and Dawn 1035 PM CDT Sat Mar 23 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT SUNDAY... * WHAT...Southwest winds 40 to 45 mph with gusts up to 65 mph expected. * WHERE...The Texas Panhandle. * WHEN...From 11 AM to 10 PM CDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust could cause visibility reduction at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Ferguson
004 WWUS74 KAMA 240745 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 245 AM CDT Sun Mar 24 2024 OKZ001>003-241600- /O.EXA.KAMA.HW.W.0003.240324T1600Z-240325T0300Z/ Cimarron-Texas-Beaver- Including the cities of Boise City, Guymon, Beaver, Keyes, and Forgan 245 AM CDT Sun Mar 24 2024 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Beaver, Cimarron, and Texas Counties. * WHEN...From 11 AM this morning to 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust could cause visibility reduction at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ001>020-317-241600- /O.CON.KAMA.HW.W.0003.240324T1600Z-240325T0300Z/ Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore- Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler- Deaf Smith-Randall-Armstrong-Donley-Collingsworth-Palo Duro Canyon- Including the cities of Perryton, Dalhart, Spearman, Miami, Lutie, Briscoe, Umbarger, Washburn, Claude, Wildorado, Bushland, Canyon, Hartley, Canadian, Codman, Samnorwood, Follett, Pantex, Buffalo Lake, Hereford, Boys Ranch, Higgins, Kingsmill, Goodnight, Glazier, White Deer, Wayside, Lora, Bootleg, Four Way, Wolf Creek Park, Twitty, Dumas, Ware, Romero, Wheeler, Lake Marvin, Conlen, Dawn, Masterson, Skellytown, Palo Duro Canyon State Park, Channing, Waka, Farnsworth, Amarillo, Panhandle, Lela, Shamrock, Vega, Dozier, Pampa, Clarendon, Booker, Borger, Gruver, Stratford, and Wellington 245 AM CDT Sun Mar 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Southwest winds 40 to 45 mph with gusts up to 65 mph expected. * WHERE...A portion of the Panhandle of Texas. * WHEN...From 11 AM this morning to 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust could cause visibility reduction at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TLH
155 WWUS74 KAMA 241551 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1051 AM CDT Sun Mar 24 2024 OKZ001>003-TXZ001>020-317-250000- /O.CON.KAMA.HW.W.0003.240324T1600Z-240325T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Farnsworth, Clarendon, Lora, Hartley, Twitty, Ware, Washburn, Goodnight, Borger, Panhandle, Wolf Creek Park, Dalhart, Codman, Boise City, Pampa, Four Way, Wheeler, Pantex, Dozier, Masterson, Claude, Gruver, Romero, Bootleg, Stratford, Guymon, Spearman, Umbarger, Miami, Lake Marvin, Canadian, Dawn, Shamrock, Channing, Dumas, Lutie, Wayside, Wellington, Wildorado, Conlen, Higgins, Kingsmill, Vega, Glazier, Canyon, Follett, Waka, Samnorwood, Hereford, Amarillo, Perryton, Booker, Buffalo Lake, Boys Ranch, Keyes, Skellytown, Lela, Forgan, White Deer, Briscoe, Beaver, Bushland, and Palo Duro Canyon State Park 1051 AM CDT Sun Mar 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 40 mph with gusts up to 65 mph expected. * WHERE...The Oklahoma and Texas Panhandles. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust may lead to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Ferguson
098 WWUS74 KAMA 242004 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 304 PM CDT Sun Mar 24 2024 OKZ001>003-TXZ001>020-317-250300- /O.CON.KAMA.HW.W.0003.000000T0000Z-240325T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Farnsworth, Clarendon, Lora, Hartley, Twitty, Ware, Washburn, Goodnight, Borger, Panhandle, Wolf Creek Park, Dalhart, Codman, Boise City, Pampa, Four Way, Wheeler, Pantex, Dozier, Masterson, Claude, Gruver, Romero, Bootleg, Stratford, Guymon, Spearman, Umbarger, Miami, Lake Marvin, Canadian, Dawn, Shamrock, Channing, Dumas, Lutie, Wayside, Wellington, Wildorado, Conlen, Higgins, Kingsmill, Vega, Glazier, Canyon, Follett, Waka, Samnorwood, Hereford, Amarillo, Perryton, Booker, Buffalo Lake, Boys Ranch, Keyes, Skellytown, Lela, Forgan, White Deer, Briscoe, Beaver, Bushland, and Palo Duro Canyon State Park 304 PM CDT Sun Mar 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southwest winds 40 mph with gusts up to 60 mph. * WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of Texas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust may lead to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Ferguson
833 WWUS74 KAMA 250250 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 950 PM CDT Sun Mar 24 2024 OKZ001>003-TXZ001>020-317-250400- /O.EXP.KAMA.HW.W.0003.000000T0000Z-240325T0300Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Wellington, Spearman, Dozier, Gruver, Kingsmill, Claude, Lela, Panhandle, Goodnight, Twitty, Wayside, Romero, Bushland, Amarillo, Booker, Beaver, Stratford, Bootleg, Farnsworth, Umbarger, Lora, Channing, Miami, White Deer, Waka, Wildorado, Buffalo Lake, Perryton, Lutie, Hartley, Pampa, Higgins, Follett, Keyes, Glazier, Ware, Shamrock, Boys Ranch, Briscoe, Dalhart, Wolf Creek Park, Borger, Skellytown, Forgan, Washburn, Samnorwood, Palo Duro Canyon State Park, Boise City, Canadian, Wheeler, Hereford, Canyon, Dumas, Lake Marvin, Masterson, Vega, Pantex, Four Way, Conlen, Dawn, Clarendon, Codman, and Guymon 950 PM CDT Sun Mar 24 2024 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... Winds have slowly decreased across the Texas and Oklahoma Panhandles and high wind warning criteria is no longer being met. Therefore, the High Wind Warning will be allowed to expire. Even though winds are not hitting high wind criteria, breezy to gusty winds out of the southwest will continue before a cold front switches the wind direction to out of the north overnight tonight. Winds will remain breezy to gusty behind the cold front. $$ Muscha
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 23, 12:56 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 23, 12:56 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1256 PM CDT Sat Mar 23 2024
...New AVIATION...
.SHORT TERM ...
(Today through Sunday night)
Issued at 407 AM CDT Sat Mar 23 2024
Today and tomorrow can be summed up by saying breezy conditions
expected today with windy conditions expected tomorrow. Slight
chances of a shower and thunderstorm will exist in the far eastern
combined Panhandles tomorrow afternoon. However, a Pacific front
will most likely come blaring in from the west and push
thunderstorms quickly into western OK.
As of this writing surface winds are out of the NE to E and will
gradually veer to the south going into the is afternoon. As the
winds shift to the south higher Tds in the 40s will advect into
the combined Panhandles. This will help quash elevated to
critical fire weather conditions despite the breezy winds as RH
values are expected to stay around or above 30 percent for the
afternoon period. That little bit of surface moisture helping RH
values staying around 30 percent should minimize any fire starts
and keep elevated fire weather conditions at bay.
Currently a large upper level low pressure system is seen on
GOES-16 water vapor imagery sitting off the coast of the PacNW.
For now upper level ridging is in place for the FA. The ridging
will help afternoon highs reach well into the 70s in the eastern
two thirds to half of the combined Panhandles tomorrow.
The upper low that will be bringing the higher winds tomorrow
afternoon will also strengthen a leeside surface low in eastern CO
that will generate some sustained winds reaching 30 to 40 MPH. A
stacked jet from the approaching mid to upper level low will
also help mix higher wind gusts to surface. Gusts could be as high
as 65 mph in the central to southwestern combined Panhandles.
These strong WSW downsloping winds are expected behind a Pacific
front. Dry air mixing to surface behind the front will lead to critical
fire weather conditions across the majority of the Panhandles
tomorrow afternoon. As the Pacific front races east it is expected
to develop a dry line with severe thunderstorms possible to the
east during the late afternoon. However, the dryline is expected
to be well into western OK before thunderstorms become severe.
Overall, critical fire weather conditions are the main concerns
for the combined Panhandles.
Tomorrow night, the leeside low in CO is expected to propagate
eastward into portions of SW KS. On the western periphery of this
low a Canadian cold front is expected to drop south into the area
as the low shifts eastward. This will bring a wind shift to the
area late tomorrow night. There is still some uncertainty on the
timing of the front but could be in the OK Panhandle before
midnight.
36
&&
.LONG TERM...
(Monday through Friday)
Issued at 407 AM CDT Sat Mar 23 2024
Much colder air will invade the forecast area on Monday in the
wake of the cold frontal passage, with below normal temperatures
continuing Tuesday and Wednesday. Wraparound moisture from the
first departing upper level low pressure system will result in the
possibility of some light rain and light snow showers across
roughly the northwest half of the area, with NBM pops of 15 to 35
percent plausible. Overall highest values were placed in the
western Oklahoma Panhandle, followed by decreasing values to the
east and south. Snowfall accumulations, if any, should range from
a trace to less than one half of an inch. Precipitation chances
end later Monday afternoon through Tuesday morning.
The next upper level shortwave trof is progged to track across the
region later Tuesday afternoon through Wednesday and may bring
the next chance for precipitation to the area, with generally
light amounts expected. This second storm system should be east of
the area by late Wednesday afternoon, with any precipitation
quickly ending during that time.
Dry weather along with temperatures warming to near or above
normal values for late March is then anticipated for Thursday and
Friday. Also, southwest to west winds will likely increase into at
least the breezy category during this time period as a leeside
surface trof deepens in response to another possible storm system
forecast to enter the western states later next week. Elevated to
possibly critical fire weather conditions may develop Thursday and
Friday if the overall predicted pattern verifies. Medium range
models are in reasonable agreement with the above scenario and
were accepted.
02
&&
.AVIATION...
(18Z TAFS)
Issued at 1244 PM CDT Sat Mar 23 2024
MVFR ceilings will impact DHT for the early portions of the
afternoon. Current thinking is that these ceiling will lift by
20Z, but with enough moisture retention these low clouds could
linger into the evening. We will amend if necessary. AMA and GUY
will continue as VFR. Strong winds will prevail through the rest
of today and into tomorrow with no breaks in between, as seen in
the previous days. LLWS will be present at all sites this morning,
but then will subside in the late morning hours. From then on,
wind speeds at the surface will sharply increase.
Rangel
&&
.FIRE WEATHER...
Issued at 407 AM CDT Sat Mar 23 2024
High winds and dry air are expected Sunday afternoon with a stout
upper level low pressure system approaching the combined
Panhandles. A stacked jet will aid in wind gusts as high 65 mph in
the central to southwestern combined Panhandles. These higher and
downsloping winds tomorrow are expected behind a Pacific front.
This means drier air is expected to mix to the surface with some
of the decent 40 degree Tds expected today will be pushed out of
the area tomorrow. This will lead to much lower RH values, in the
14 to 18 percent range, across the area. Overall RFTI values are
expected to be maxing out in the 4 to 6 range. A cold front will
enter the Panhandles from the north late tomorrow night bringing a
significant wind shift to any fires that may be burning. The front
is not expected in the OK Panhandle until late in the evening.
Winds will still be on the breezy side behind the this front but
RH values should recover well above 40 percent and continually
increase going into Monday morning.
36
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 49 71 34 47 / 0 10 10 20
Beaver OK 47 76 29 43 / 20 40 20 20
Boise City OK 44 67 26 38 / 0 20 60 30
Borger TX 51 76 35 47 / 10 10 10 20
Boys Ranch TX 48 71 33 45 / 0 0 20 20
Canyon TX 48 71 34 47 / 0 10 0 20
Clarendon TX 50 75 38 52 / 20 20 0 10
Dalhart TX 42 67 27 39 / 0 0 40 30
Guymon OK 46 73 27 41 / 10 20 50 30
Hereford TX 47 70 34 47 / 0 0 0 20
Lipscomb TX 49 74 32 48 / 10 50 10 10
Pampa TX 50 74 34 46 / 10 20 10 10
Shamrock TX 50 76 37 52 / 20 50 0 10
Wellington TX 50 77 41 56 / 20 50 0 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Sunday morning through Sunday evening
for TXZ001>020-317.
High Wind Watch from Sunday afternoon through Sunday evening for
TXZ001>020-317.
OK...Fire Weather Watch from Sunday morning through Sunday evening
for OKZ001>003.
&&
SHORT TERM...36
LONG TERM....02
AVIATION...55Hazardous weather outlook, Mar 23, 3:51 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 351 AM CDT Sat Mar 23 2024 OKZ001>003-TXZ001>020-317-232100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 351 AM CDT Sat Mar 23 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Critical fire weather conditions are forecast to develop Sunday afternoon and evening across all of the Oklahoma and Texas Panhandles due to strong winds and low relative humidity values. A Fire Weather Watch remains in effect for all of the area Sunday afternoon and evening. In addition, strong southwest winds of 35 to 45 mph with gusts to around 65 mph are possible across the Texas Panhandle Sunday afternoon into early evening. A High Wind Watch remains in effect for all of the Texas Panhandle for Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for critical fire weather conditions on Sunday. 02
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:15 PM CDT | Red Flag Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 32 hr |
Nearby
High Wind Warnings in Texas, 2024High Wind Warnings in Oklahoma, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.